Weighted Norm Inequalities for Rough Singular Integral Operators

  • Kangwei LiEmail author
  • Carlos Pérez
  • Israel P. Rivera-Ríos
  • Luz Roncal


In this paper we provide weighted estimates for rough operators, including rough homogeneous singular integrals \(T_\Omega \) with \(\Omega \in L^\infty (\mathbb {S}^{n-1})\) and the Bochner–Riesz multiplier at the critical index \(B_{(n-1)/2}\). More precisely, we prove qualitative and quantitative versions of Coifman–Fefferman type inequalities and their vector-valued extensions, weighted \(A_p-A_\infty \) strong and weak type inequalities for \(1<p<\infty \), and \(A_1-A_\infty \) type weak (1, 1) estimates. Moreover, Fefferman–Stein type inequalities are obtained, proving in this way a conjecture raised by the second-named author in the 1990s. As a corollary, we obtain the weighted \(A_1-A_\infty \) type estimates. Finally, we study rough homogenous singular integrals with a kernel involving a function \(\Omega \in L^q(\mathbb {S}^{n-1})\), \(1<q<\infty \), and provide Fefferman–Stein inequalities too. The arguments used for our proofs combine several tools: a recent sparse domination result by Conde–Alonso et al. (Anal PDE 10(5):1255–1284, 2017), results by the first author (Collect Math 68:129–144, 2017), suitable adaptations of Rubio de Francia algorithm, the extrapolation theorems for \(A_{\infty }\) weights (Cruz-Uribe et al. in J Funct Anal 213:412–439, 2004, Curbera et al. in Adv Math 203:256–318, 2006), and ideas contained in previous works by Seeger (J Am Math Soc 9:95–105 1996) and Fan and Sato (Tohoku Math J 53:265–284, 2001).


Rough operators Weights Fefferman–Stein inequalities Sparse operators Rubio de Francia algorithm 

Mathematics Subject Classification

Primary 42B20 Secondary 42B25 42B15 



We are very grateful to the referee for pointing out that the quantitative weak type estimate in Theorem 1.11 is a direct consequence of the sparse bound and for providing a proof of Theorem C.1. We thank Francesco Di Plinio for sending us a preprint of [9] and for some useful comments calling our attention to some results from the paper by David Beltran [3]. We would also like to thank David Beltran for telling us his qualitative proof of Theorem 1.12.


  1. 1.
    Bennett, C., Sharpley, R.: Interpolation of operators. Pure and Applied Mathematics, 129. Academic Press, Inc., Boston, MA (1988)Google Scholar
  2. 2.
    Burkholder, D.L., Gundy, R.F.: Extrapolation and interpolation of quasilinear operators on martingales. Acta Math. 124, 249–304 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Beltran, D.: A Fefferman–Stein inequality for the Carleson operator. Rev. Mat. Iberoam. 34, 221–244 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Buckley, S.M.: Estimates for operator norms on weighted spaces and reverse Jensen inequalities. Trans. Am. Math. Soc. 340(1), 253–272 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Carro, M.J., Domingo-Salazar, C.: Weighted weak-type \((1,1)\) estimates for radial Fourier multipliers via extrapolation theory. J. Anal. Math (2016)Google Scholar
  6. 6.
    Chanillo, S., Wheeden, R.L.: Some weighted norm inequalities for the area integral. Indiana Univ. Math. J. 36, 277–294 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Christ, M.: Weak type \((1,1)\) bounds for rough operators. Ann. Math. 128, 19–42 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Coifman, R., Fefferman, C.: Weighted norm inequalities for maximal functions and singular integrals. Stud. Math. 51, 241–250 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Conde-Alonso, J.M., Culiuc, A., Di Plinio, F., Ou, Y.: A sparse domination principle for rough singular integrals. Anal. PDE 10(5), 1255–1284 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Cruz-Uribe, D.V., Fiorenza, A.: Variable Lebesgue Spaces: Foundations and Harmonic Analysis. Springer, New York (2013)CrossRefzbMATHGoogle Scholar
  11. 11.
    Diening, L., Harjulehto, P., Hästö, P., Ruzicka, M.: Lebesgue and Sobolev Spaces with Variable Exponents. Springer, New York (2011)CrossRefzbMATHGoogle Scholar
  12. 12.
    Cruz-Uribe, D., Fiorenza, A., Martell, J.M., Pérez, C.: The boundedness of classical operators on variable \(L^p\) spaces. Ann. Acad. Sci. Fenn. Math. 31, 239–264 (2006)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Cruz-Uribe, D., Martell, J.M., Pérez, C.: Extrapolation results for \(A_\infty \) weights and applications. J. Funct. Anal. 213, 412–439 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Cruz-Uribe, D., Martell, J.M., Pérez, C.: Weighted weak-type inequalities and a conjecture of Sawyer. Int. Math. Res. Not. 30, 1849–1871 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Cruz-Uribe, D., Martell, J.M., Pérez, C.: Weights, Extrapolation and the Theory of Rubio de Francia. Springer, New York (2011)CrossRefzbMATHGoogle Scholar
  16. 16.
    Curbera, G.P., García-Cuerva, J., Martell, J.M., Pérez, C.: Extrapolation with weights, rearrangement-invariant function spaces, modular inequalities and applications to singular integrals. Adv. Math. 203, 256–318 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Di Plinio, F., Lerner, A.K.: On weighted norm inequalities for the Carleson and Walsh-Carleson operator. J. Lond. Math. Soc. 90(3), 654–674 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Domingo-Salazar, C., Lacey, M.T., Rey, G.: Borderline weak type estimates for singular integrals and square functions. Bull. Lond. Math. Soc. 48(1), 63–73 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Duoandikoetxea, J.: Weighted norm inequalities for homogeneous singular integrals. Trans. Am. Math. Soc. 336, 869–880 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Duoandikoetxea, J.: Extrapolation of weights revisited: new proofs and sharp bounds. J. Funct. Anal. 260, 1886–1901 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Duoandikoetxea, J., de Francia, J.L.: Maximal and singular integral operators via Fourier transform estimates. Invent. Math. 84(3), 541–561 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Fan, D., Sato, S.: Weak type \((1,1)\) estimates for Marcinkiewicz integrals with rough kernels. Tohoku Math. J. 53, 265–284 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Fan, D., Sato, S.: Weighted weak type \((1,1)\) estimates for singular integrals and Littlewood–Paley functions. Stud. Math. 163, 119–136 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Fujii, N.: Weighted bounded mean oscillation and singular integrals. Math. Japon 22(5), 529–534 (1977)MathSciNetzbMATHGoogle Scholar
  25. 25.
    García-Cuerva, J., Rubio de Francia, J. L.: Weighted norm inequalities and related topics. North-Holland Mathematics Studies, 116. Notas de Matemática [Mathematical Notes], 104. North-Holland Publishing Co., Amsterdam (1985)Google Scholar
  26. 26.
    Grafakos, L.: Classical Fourier analysis. Springer, New York (2014)CrossRefzbMATHGoogle Scholar
  27. 27.
    Grafakos, L.: Modern Fourier analysis. Springer, New York (2014)CrossRefzbMATHGoogle Scholar
  28. 28.
    Hytönen, T.P., Pérez, C.: Sharp weighted bounds involving \(A_\infty \). Anal. PDE 6, 777–818 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Hytönen, T.P., Pérez, C.: The \(L(\log L)^{\varepsilon }\) endpoint estimate for maximal singular integral operators. J. Math. Anal. Appl. 428(1), 605–626 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Hytönen, T.P., Pérez, C., Rela, E.: Sharp reverse Hölder property for \(A_\infty \) weights on spaces of homogeneous type. J. Funct. Anal. 263, 3883–3899 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Hytönen, T.P., Roncal, L., Tapiola, O.: Quantitative weighted estimates for rough homogeneous singular integrals. Israel J. Math. 218, 133–164 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Journé, J.L.: Zygmund Operators, Pseudo-Differential Operators and the Cauchy Integral of Calderón, Lecture Notes in Mathematics, vol. 994. Springer Verlag, New York (1983)CrossRefzbMATHGoogle Scholar
  33. 33.
    Krause, B., Lacey, M.T.: Sparse bounds for maximally truncated oscillatory singular integrals, preprint, arXiv:1701.05249 (2017)
  34. 34.
    Lerner, A.K., Nazarov, F.: Intuitive dyadic calculus: the basics. Expo. Math. (2018).
  35. 35.
    Lerner, A.K., Nazarov, F., Ombrosi, S..: On the sharp upper bound related to the weak Muckenhoupt–Wheeden conjecture, arXiv:1710.07700 (2017)
  36. 36.
    Lerner, A.K., Ombrosi, S., Pérez, C.: Sharp \(A_{1}\) bounds for Calderón-Zygmund operators and the relationship with a problem of Muckenhoupt and Wheeden. Int. Math. Res. Not. 14, 161 (2008)zbMATHGoogle Scholar
  37. 37.
    Lerner, A.K., Ombrosi, S., Pérez, C.: \(A_{1}\) bounds for Calderón–Zygmund operators related to a problem of Muckenhoupt and Wheeden. Math. Res. Lett. 16, 149–156 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Li, K.: Two weight inequalities for bilinear forms. Collect. Math. 68, 129–144 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Li, K.: Sparse domination theorem for multilinear singular integral operators with \(L^r\)-Hörmander condition. Michigan Math. J. 67, 253–265 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Li, K., Ombrosi, S., Pérez, C.: Proof of an extension of E. Sawyer’s conjecture about weighted mixed weak-type estimates, arXiv:1703.01530 (2017)
  41. 41.
    Martell, J.M., Pérez, C., Trujillo-Gonzalez, R.: Lack of natural weighted estimates for some classical singular integral operators. Trans. Am. Math. Soc. 357(1), 385–396 (2005)CrossRefzbMATHGoogle Scholar
  42. 42.
    Muckenhoupt, B., Wheeden, R.: Some weighted weak-type inequalities for the Hardy-Littlewood maximal function and the Hilbert transform. Indiana Univ. Math. J. 26, 801–816 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Nazarov, F., Reznikov, A., Vasyunin, V., Volberg, A.: On weak weighted estimates of the martingale transform and a dyadic shift. Anal. PDE 11, 2089–2109 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Ombrosi, S., Pérez, C.: Mixed weak type estimates: examples and counterexamples related to a problem of E. Sawyer. Colloq. Math. 145, 259–272 (2016)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Pérez, C.: On a theorem of Muckenhoupt and Wheeden and a weighted inequality related to Schrödinger operators. Trans. Am. Math. Soc. 340, 549–562 (1993)zbMATHGoogle Scholar
  46. 46.
    Pérez, C.: Weighted norm inequalities for singular integral operators. J. Lond. Math. Soc. 49, 296–308 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  47. 47.
    Pérez, C.: On sufficient conditions for the boundedness of the Hardy–Littlewood maximal operator between weighted \(L^p\) spaces with different weights. Proc. London Math. Soc. 3(1), 135–157 (1995)CrossRefzbMATHGoogle Scholar
  48. 48.
    Pérez, C., Rivera-Ríos, I.P., Roncal, L.: \(A_{1}\) theory of weights for rough homogeneous singular integrals and commutators. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), arXiv.1607.06432 (2016)
  49. 49.
    Rao, M.M., Ren, Z.D.: Theory of Orlicz Spaces, Monographs and Textbooks in Pure and Applied Mathematics, 146. Marcel Dekker, New York (1991)Google Scholar
  50. 50.
    Sawyer, E.T.: A weighted weak type inequality for the maximal function. Proc. Am. Math. Soc. 93, 610–614 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Seeger, A.: Singular integral operators with rough convolution kernels. J. Am. Math. Soc. 9, 95–105 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  52. 52.
    Shi, X., Sun, Q.: Weighted norm inequalities for Bochner–Riesz operators and singular integral operators. Proc. Am. Math. Soc. 116, 665–673 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  53. 53.
    Vargas, A.M.: Weighted weak type \((1,1)\) bounds for rough operators. J. Lond. Math. Soc 54(2), 297–310 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  54. 54.
    Watson, D.K.: Weighted estimates for singular integrals via Fourier transform estimates. Duke Math. J. 60, 389–399 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  55. 55.
    Wilson, J.M.: Weighted inequalities for the dyadic square function without dyadic \(A_{\infty }\). Duke Math. J. 55(1), 19–50 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  56. 56.
    Wilson, J.M.: Weighted norm inequalities for the continuous square functions. Trans. Am. Math. Soc. 314, 661–692 (1989)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2018

Authors and Affiliations

  • Kangwei Li
    • 1
    Email author
  • Carlos Pérez
    • 2
  • Israel P. Rivera-Ríos
    • 3
  • Luz Roncal
    • 1
  1. 1.BCAM, Basque Center for Applied MathematicsBilbaoSpain
  2. 2.Departamento de MatemáticasUniversidad del País Vasco UPV/EHU, IKERBASQUE, Basque Foundation for Science, and BCAM, Basque Center for Applied MathematicsBilbaoSpain
  3. 3.Departamento de MatemáticasUniversidad del País Vasco UPV/EHU and BCAMBilbaoSpain

Personalised recommendations